zbMATH — the first resource for mathematics

On superlinear \(p(x)\)-Laplacian equations in \(\mathbb R^N\). (English) Zbl 1194.35142
Summary: We consider the \(p(x)\)-Laplacian equations in \(\mathbb R^N\). The nonlinearity is superlinear but does not satisfy the Ambrosetti-Rabinowitz type condition. We obtain ground states of the equations, improving a recent result of X. Fan [J. Math. Anal. Appl. 341, No. 1, 103–119 (2008; Zbl 1135.35034)]. We also establish a Bartsch-Wang type compact embedding theorem for variable exponent spaces. Then, a multiplicity result for the equations is proved for odd nonlinearity.

35J60 Nonlinear elliptic equations
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
35J20 Variational methods for second-order elliptic equations
35J70 Degenerate elliptic equations
Full Text: DOI
[1] Jeanjean, L., On the existence of bounded palais – smale sequences and application to a landesman – lazer type problem set on \(\mathsf{R}^N\), Proc. roy. soc. Edinburgh, 129, 787-809, (1999) · Zbl 0935.35044
[2] Liu, S.B.; Li, S.J., Infinitely many solutions for a superlinear elliptic equation (Chinese), Acta math. sinica (chin. ser.), 46, 625-630, (2003) · Zbl 1081.35043
[3] Jeanjean, L.; Tanaka, K., Singularly perturbed elliptic problems with superlinear or asymptotically linear nonlinearities, Calc. var. partial differential equations, 21, 287-318, (2004) · Zbl 1060.35012
[4] Fan, X.L., \(p(x)\)-Laplacian equations in \(\mathsf{R}^N\) with periodic data and nonperiodic perturbations, J. math. anal. appl., 341, 103-119, (2008) · Zbl 1135.35034
[5] Ambrosetti, A.; Rabinowitz, P.H., Dual variational methods in critical point theory and applications, J. funct. anal., 14, 349-381, (1973) · Zbl 0273.49063
[6] Liu, S.B., On ground states of superlinear \(p\)-Laplacian equations in \(\mathsf{R}^N\), J. math. anal. appl., 361, 48-58, (2010) · Zbl 1178.35174
[7] Zang, A.B., \(p(x)\)-Laplacian equations satisfying Cerami condition, J. math. anal. appl., 337, 547-555, (2008) · Zbl 1216.35065
[8] Fan, X.L.; Han, X.Y., Existence and multiplicity of solutions for \(p(x)\)-Laplacian equations in \(\mathsf{R}^N\), Nonlinear anal., 59, 173-188, (2004)
[9] Jikov, V.V.; Oleinik, S.A., Homogenization of differential operators and integral functional, (G.A. yosifan, trans.), (1994), Springer-Verlag Berlin, (in Russian)
[10] Růžička, M., Electrorheological fluids: modeling and mathematical theory, (2000), Springer-Verlag Berlin · Zbl 0968.76531
[11] Kristály, A.; Radulescu, V.; Varga, C., ()
[12] Alves, C.O.; Souto, M.A.S., Existence of solutions for a class of problems in \(\mathsf{R}^N\) involving the \(p(x)\)-Laplacian, Progr. nonlinear differential equations appl., 66, 17-32, (2005)
[13] Mihailescu, M.; Radulescu, V., A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids, Proc. R. soc. ser. A, 462, 2625-2641, (2006) · Zbl 1149.76692
[14] Antontsev, S.; Shmarev, S., Elliptic equations with anisotropic nonlinearity and nonstandard conditions, (), 1-100 · Zbl 1192.35047
[15] L. Diening, P. Hästö, A. Nekvinda, Open problems in variable exponent Lebesgue and Sobolev spaces, in: P. Drábek, J. Rákosník (Eds.), FSDONA04 Proceedings, Milovy, Czech Republic, 2004, pp. 38-58.
[16] Samko, S., On a progress in the theory of Lebesgue spaces with variable exponent: maximal and singular operators, Integral transforms spec. funct., 16, 461-482, (2005) · Zbl 1069.47056
[17] Fan, X.L.; Shen, J.S.; Zhao, D., Sobolev embedding theorems for spaces \(W^{k, p(x)}(\Omega)\), J. math. anal. appl., 262, 749-760, (2001) · Zbl 0995.46023
[18] Fan, X.L.; Zhao, D., On the spaces \(L^{p(x)}(\Omega)\) and \(W^{m, p(x)}(\Omega)\), J. math. anal. appl., 263, 424-446, (2001) · Zbl 1028.46041
[19] Musielak, J., ()
[20] Willem, M., Minimax theorems, (1996), Birkhäuser Boston · Zbl 0856.49001
[21] Fan, X.L.; Zhao, Y.Z.; Zhao, D., Compact imbedding theorems with symmetry of strauss – lions type for the space \(W^{1, p(x)}(\Omega)\), J. math. anal. appl., 255, 333-348, (2001) · Zbl 0988.46025
[22] Bartsch, T.; Wang, Z.-Q., Existence and multiplicity results for some superlinear elliptic problems on \(\mathsf{R}^N\), Comm. partial differential equations, 20, 1725-1741, (1995) · Zbl 0837.35043
[23] Alves, C.O., Existence of radial solutions for a class of \(p(x)\)-Laplacian equation with critical growth, Differential integral equations, 23, 113-123, (2010) · Zbl 1240.35182
[24] Zou, W.M., Variant Fountain theorems and their applications, Manuscripta math., 104, 343-358, (2001) · Zbl 0976.35026
[25] Ekeland, I., Convexity methods in Hamiltonian mechanics, (1990), Springer · Zbl 0707.70003
[26] Jeanjean, L.; Tanaka, K., A positive solution for aysmptotically linear elliptic problem on \(\mathsf{R}^N\) autonomous at infinity, ESAIM control optim. calc. var., 7, 597-614, (2002) · Zbl 1225.35088
[27] Mawhin, J.; Willem, M., Critical point theory and Hamiltonian systems, (1989), Springer Berlin · Zbl 0676.58017
[28] Fan, X.L.; Zhang, Q.H., Existence of solutions for \(p(x)\)-Laplacian Dirichlet problem, Nonlinear anal., 52, 1843-1852, (2003) · Zbl 1146.35353
[29] Bartsch, T., Infinitely many solutions of a symmetric Dirichlet problem, Nonlinear anal., 20, 1205-1216, (1993) · Zbl 0799.35071
[30] Liu, S.B., On superlinear problems without ambrosetti and Rabinowitz condition, Nonlinear anal., 73, 788-795, (2010) · Zbl 1192.35074
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.